Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Depression & bad thoughts
Feb 12, 2007

Mr X from Serbia again:

Latest results : CD4 has jump from 58-203 in a 1,5 month VL=0.

But emotionally I`m a mess. Why ?

-Almost lost a job. ( an mechanical engeneer , and god education in all cultural spheres)

-Become extremly extrovert.Frends have told my wife to seek a help but we have only ONE specialist in this matter in whole country and she is too tired...........

-Lost my paycheck.

-Social secure cards will be with bar-code this year so everyone will be able to see a nature of my illness.......

-Due to a poor economic situation , doctors here have a habit to sometime release patient from drugs immediatelly if his CD4>450-500 (in some cases >300), and then to switch it on when it comes to 200. What a yo-yo ! And there is occasionally shrtage of some medicine from time to time.......

-Nasty side effects from Stocrin including skin bleeding so I cannot kiss my litlle daughters.

-Post-traumatic stress syndrome due to a fact that I`ve lost my mother , father , sister (uncle), and uncle of cancer.It is not a easy death you know that as I do.

-To tired to go to work because it is a (with travel and saturday workin) a nearly 60 hours week.

-CAPITOL GUILT because I would leave my daughters without the father ( 4,5 & 9 ) AND WHAT`S WORSE IN A CASE OF PUBLIC DISCLOSURE THEIR AND A LIFE OF MY WIFE WOULD BE RUINED FOR GOOD.In my country people EVEN DON`T WANNA BE IN THE SAME ROOM WITH HIVERS.I would not tell anyone - I do not have anyone living relatives - but sinece me and my wife have many frends who knows who might have see me in a control.

- FEEL MY SELF LIKE A ZOMBIE and have some very bad thoughts about ending my life but since I`m a christian I`m scared of that and of an idea that there is a stigma for leftovers in that case too.( not to mention if it doesn`t work).

-I live my days waiting IN FEAR , bacause there is no shure thing about this illnes.....AND I`M-(WAS!) NOT A MAN WHO COULD BE FEARED EASILY.

-Any advices or some kin word`s please ?

Most gratefull Mr X P.S.:My real name is Alexander

Response from Dr. Frascino

Hello Alexander,

Why are you an emotional mess? Well, you seem to have answered your own question:

1. Almost lost your job

2. Lost your paycheck

3. Worries about disclosure of your HIV status

4. Worries about having your HIV medications discontinued

5. Side effects of Stocrin

6. "Post-Traumatic Stress Syndrome" from multiple family deaths

7. Fatigue due to a 60-hour work week

8. Guilt

9. Suicidal thoughts

10. Fear

That top 10 list would make anyone an emotional wreck!

At this point, I would suggest trying to focus on the fact that you are responding extremely well to your medication regimen both virologically (viral load undetectable) and immunologically (CD4 count jumped significantly from 58 to 203 in just 1.5 months!).

Some of your fatigue and emotional problems may well be due to Stocrin, as it is well noted to have these types of side effects. The good news there is that often these symptoms subside after several months. Certainly if you are having significant thoughts of harming yourself, you should be seen by a psychiatrist. It would also be helpful to build your support network of friends and/or family that you could discuss your problems with. You might even try some of the online HIV support groups to "chat" with other HIVers in similar challenging situations. I'd also recommend you share your feelings by confiding in your HIV specialist. He may know of specific resources within Serbia that you might be able to access and benefit from.

Things can and will get better. In fact, your CD4 cells and viral load already have. Hang in there, Alexander. You are not alone! I'm here if you need me, OK?

Good luck.

Dr. Bob


Previous
why am i too tired at night
Next
Can anemia or fatigue cause a false postive HIV test??

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement